I have stage III IDC grade 3. I am doing neoadjavant Chemo. I finished 4 cycles A/C and 1 Cycle of Taxol. On my second treatment I had a bad reaction; nausia, vommiting, blood pressure drop, flushing. They gave me more Benadryl and tried to restart at which time I broke out in hives. I had no problems the first time. We stopped the treatment and the Dr has me taking Dexamethasone over the weekend in prep for trying again on Monday. Is this unusual to not react one time but have a reaction on other treatments? Is there anything further I can do to prepare myself for better success?
Taxol is known to be associated with occasional hypersensitivity reactions which may include flushing, itching, feeling of suffocation, drop in blood pressure and in severe cases, difficulty in breathing, laryngeal edema etc. Premedication with an antihistaminic drug such as benadryl and a steroid such as dexamethasone is routinely given one day prior to and immediately before administering Taxol. The infusion should be given slowly over 3-4 hrs with constant monitoring for any hypersensitivity reactions. If the hypersensitivity reactions recur and are severe, the Taxol needs to be stopped altogether and an alternative chemotherapy drug may be adminstered.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST